Skip to main content

Professor Peter Topping

On leave term 1 2016/17

Picture of Peter Topping  

Peter Topping

Professor of Mathematics

Office: D2.06
Phone: +44 (0)24 7652 3550
Email: P dot M dot Topping at warwick dot ac dot uk


Teaching Responsibilities 2016/17:
 
Terms 2/3: MA608 Topics in Geometric Analysis

Research Interests:
Nonlinear geometric partial differential equations


 

Click here for Peter Topping's Personal Home Page

including publications, events, seminars, teaching etc.


Previous positions:

  • Eidgeno ̈ssische Technische Hochschule (ETH), Zu ̈rich, Switzerland (Oct.’96 - Sept.’97)
  • Institut des Hautes E ́tudes Scientifiques, Bures-sur-Yvette, France (Oct.’97-Aug.’98, EPDI fellow)
  • Mathematical Sciences Research Institute, Berkeley, USA (Aug. ’98 - June ’99)
  • Cornell University, Ithaca, NY 14853, USA (July ’99 - June ’00) - Assistant Professor

Visiting positions:

  • Universite ́ de Nice, France. (1 month, Jan.-Feb. ’05, visiting professorship)
  • Universite ́ Pierre et Marie Curie (Paris VI), France. (1 month, May-June ’08, visiting professorship)
  • Max Planck Albert Einstein Institute, Golm, Germany. (6 months, Oct. '05 - April. '06)

Prizes:

  • Whitehead Prize of the London Mathematical Society, 2005.
  • Philip Leverhulme Prize, 2006.

Research grants over 100K:


As the Principal Investigator:

  • EPSRC Advanced Research Fellowship (Oct. ’01 - Sept. ’06) - Amount: £205,695
  • Leverhulme Research Leadership Award (Oct. ’07 - Dec. ’12) - Amount: £762,418
  • EPSRC Programme grant (Jan. '13 - Dec. '18) - Amount: £1,551,044

As a Co-Investigator:

  • Warwick Symposium on Low Dimensional Geometry and Topology (Sept. ’06 - Aug. ’07) - Amount: £143,007


Selected recent publications:

Joint with Melanie Rupflin and Miaomiao Zhu: 'Asymptotics of the Teichmueller harmonic map flow.' Advances in Math. 244 (2013) 874-893.

Joint with Gregor Giesen: 'Existence of Ricci flows of incomplete surfaces.' Comm. Partial Differential Equations, 36 (2011) 1860-1880.

Joint with Robert McCann: 'Ricci flow, entropy and optimal transportation.' American Journal of Math., 132 (2010) 711-730.

'L-optimal transportation for Ricci flow.' J. Reine Angew. Math., 636 (2009) 93-122.

For more information and further publications see Peter Topping's homepage.